ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Circular elastic inclusions in cylindrical shells

Bonde, DH and Rao, KP (1978) Circular elastic inclusions in cylindrical shells. In: Computers & Structures, 8 (3-4). pp. 349-355.

[img] PDF
shells.pdf - Published Version
Restricted to Registered users only

Download (528Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/0045-7949(78)90178-5

Abstract

The problem of a circular elastic inclusion in a cylindrical shell subjected to internal pressure or thermal loading is studied. The two shallow-shell equations governing the behaviour of a cylindrical shell are transformed into a single differential equation involving a curvature parameter and a complex potential function in a non-dimensional form. In the shell region, the solution is represented by Hankel functions of first kind, whereas in the inclusion region it is represented by Bessel functions of first kind. Boundary conditions at the shell-inclusion junction are expressed in a simple form involving in-plane strains and change in curvature. The effect of such inclusion parameters as extensional rigidity, bending rigidity, and thermal expansion coefficients on the stress concentrations has been determined. The results are presented in non-dimensional form for ready use.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)
Date Deposited: 21 Sep 2010 07:20
Last Modified: 21 Sep 2010 07:20
URI: http://eprints.iisc.ernet.in/id/eprint/32221

Actions (login required)

View Item View Item